Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 166, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2017, 3:43 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 77 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 23, 2017, 5:00 PM EDT
- In force
- 77 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 125 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:00 PM EDT | TSTM WND DMG | 2 Nw Rockingham, NC | TWO TREES WERE BLOWN DOWN. REPORTED AT 2932 US N 220, ELERBE NC. |
| Jul 23, 4:15 PM EDT | TSTM WND DMG | 1 N Aberdeen, NC | SEVERAL TREES DOWN IN THE AREA, INCLUDING ONE TREE DOWN ON A HOME AND UNOCCUPIED VEHICLE ON JOHN MCQUEEN ROAD. |
| Jul 23, 5:10 PM EDT | TSTM WND DMG | 1 Sse Rockingham, NC | MULTIPLE TREES DOWN IN ROCKINGHAM AND HAMLET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WUUS52 KRAH 231943
SVRRAH
NCC123-125-153-232100-
/O.NEW.KRAH.SV.W.0166.170723T1943Z-170723T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
343 PM EDT SUN JUL 23 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Moore County in central North Carolina...
Southeastern Montgomery County in central North Carolina...
Richmond County in central North Carolina...
* Until 500 PM EDT
* At 342 PM EDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Biscoe to 12 miles north of
Rockingham, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southern Pines, Rockingham, Carthage, Pinehurst, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Ellerbe and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3487 7987 3491 7985 3495 7987 3498 7987
3501 7990 3504 7988 3507 7991 3515 7993
3541 7966 3533 7923 3531 7919 3520 7926
3516 7933 3503 7948 3501 7955 3497 7958
TIME...MOT...LOC 1942Z 315DEG 5KT 3528 7961 3512 7979
HAIL...1.00IN
WIND...60MPH
$$
772 follow-up statements
832
WWUS52 KRAH 232006
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
406 PM EDT SUN JUL 23 2017
NCC123-125-153-232100-
/O.CON.KRAH.SV.W.0166.000000T0000Z-170723T2100Z/
Moore NC-Montgomery NC-Richmond NC-
406 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN MOORE...SOUTHEASTERN MONTGOMERY AND RICHMOND COUNTIES...
At 406 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Pinehurst to 10 miles north of
Rockingham, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southern Pines, Rockingham, Pinehurst, Aberdeen, Hoffman, Whispering
Pines, Pinebluff, Ellerbe and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3487 7987 3491 7985 3495 7987 3498 7987
3501 7990 3504 7988 3507 7991 3512 7989
3525 7974 3536 7939 3533 7923 3531 7919
3520 7926 3516 7933 3503 7948 3501 7955
3497 7958
TIME...MOT...LOC 2006Z 315DEG 7KT 3523 7955 3510 7976
HAIL...1.00IN
WIND...60MPH
$$
77976
WWUS52 KRAH 232051
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
451 PM EDT SUN JUL 23 2017
NCC123-232101-
/O.CAN.KRAH.SV.W.0166.000000T0000Z-170723T2100Z/
Montgomery NC-
451 PM EDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3487 7987 3491 7985 3495 7987 3498 7987
3499 7985 3503 7981 3508 7963 3524 7934
3527 7929 3520 7926 3516 7933 3503 7948
3501 7955 3497 7958
TIME...MOT...LOC 2051Z 328DEG 9KT 3506 7939 3490 7951 3485 7974
$$
NCC125-153-232100-
/O.CON.KRAH.SV.W.0166.000000T0000Z-170723T2100Z/
Moore NC-Richmond NC-
451 PM EDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL MOORE AND CENTRAL RICHMOND COUNTIES...
At 451 PM EDT, severe thunderstorms were located along a line
extending from near Aberdeen to 9 miles north of Laurinburg to near
Hamlet, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southern Pines, Rockingham, Pinehurst, Aberdeen, Hoffman, Pinebluff,
Vass, East Rockingham and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3487 7987 3491 7985 3495 7987 3498 7987
3499 7985 3503 7981 3508 7963 3524 7934
3527 7929 3520 7926 3516 7933 3503 7948
3501 7955 3497 7958
TIME...MOT...LOC 2051Z 328DEG 9KT 3506 7939 3490 7951 3485 7974
HAIL...1.00IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 23, 3:00 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 300 PM EDT Sun Jul 23 2017 .SYNOPSIS... A Piedmont trough will extend from Virginia into South Carolina through Tuesday. A cold front will drop south into North Carolina on Tuesday and then stall across the region on Wednesday and Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 300 PM Sunday... Dangerously hot conditions will continue across central NC through this evening. The latest surface analysis shows a Piedmont trough extending southwest across the Carolinas. A southwesterly flow at the surface is present across much of central NC with surface dewpoints in the mid 70s. Further aloft, the subtropical ridge is well established across the subtropical Atlantic with other ridging across the western US with troughiness in place across Great Lakes and Mid Atlantic. A notable short wave trough will drop into the western OH Valley this evening. The air mass across central NC is generally moderately to strongly unstable with current MLCAPE values ranging from 1500-3000 J/Kg. Scattered convection has developed in proximity to the Piedmont trough and across the southern Piedmont/Yadkin Valley area in a region of 925 hPa convergence. In general, this convection will move and transition slowly southeast with the greatest coverage across our southwest. Another band of convection/MCS may develop ahead of the OH Valley shortwave which could move into the area from the northwest around and after midnight. Much lower confidence on how that will play out given all of the features that will evolve ahead of it but it's one to watch. The main risk today will be damaging downburst winds given the profile and DCAPE values of 1200 J/kg and dangerous lightning given the abundant CAPE and higher values of NCAPE and CAPE in the -10 to -30C layer. The slow moving and back building nature of the storms will lead to some locally very heavy rain. After highs reach the 94 to 101 range today, lows tonight will range from 73 in the Triad to 80 near Fayetteville. -Blaes && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 145 PM Sunday... Broad cyclonic flow will persist across the Mid Atlantic and Northeast on Monday and Monday night. The upper-level trough axis will shift east during the period, allowing a weak surface cold front to move into central NC Monday night and then stall. Heights at 500 hPa actually increase a bit but widespread moisture should result in a fair amount of cloudiness, especially in the mid and high levels. Depending on how convection evolves late tonight, some widely scattered showers and storms may be ongoing on Monday morning, especially across the south and east. Additional, mainly scattered storms are apt to redevelop during the midday and especially afternoon hours with the greatest coverage across the southern and eastern Piedmont and in the Coastal Plain. More limited coverage is expected across the western Piedmont and Triad. Central NC is outlooked in the general thunder category by SPC. While no organized convection is expected, can't rule out a stronger storm given the higher CAPE and slightly stronger flow. Low-level thickness values drop about 7 to 10m across the area compared to today which combined with the cloud cover should result in highs about 2 to 4 degrees cooler than today but a few degrees warmer than previously forecast for Monday. This should result in highs in the 93 to 98 range, providing heat index values of 97-104, close but not reaching criteria, except in an isolated spot of two. For now, plan to hold off on any heat advisories and have coordinated with most of our neighboring WFOs, but we will be close to the threshold and given the multiple days of of heat issues already experienced, the mid shift will need to consider issuing an advisory. It will remain muggy on Monday night with lows in the 73 to 78 range. -Blaes && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 310 AM SUNDAY... On Tuesday the upper trough begins to lift out to the northeast as surface high pressure resides over the great lakes. The residual frontal boundary will still remain over the southern part of the state and the Piedmont trough will remain active through the week as diurnal showers and thunderstorms will be prevalent through much if not all of the period. Several weak disturbances will periodically propagate along the frontal boundary providing some extra forcing for ascent. The most notable of these will be Tuesday night into Wednesday which could increase chances for rain overnight. Late in the week a second frontal system will push down from the northwest and will affect the area by next weekend. Expect high temperatures in the upper 80s to lower 90s with lows in the low 70s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 200 PM Sunday... 24-Hour TAF period...Outside of scattered convection across the area, expect mainly VFR conditions through the TAF period across central NC. Scattered thunderstorms are apt to initially develop in an arc from near Roanoke Rapid southwest to just south of Raleigh to near Lexington and then shift south and east during the mid and late afternoon hours. Additional convection may move southeast across central NC later this evening or overnight resulting from storms that may develop across the higher elevations or possibly triggered by a short wave moving into the OH Valley. Given limited thunderstorm coverage now and uncertainty about storms later this evening, we've omitted the inclusion of TSRA from the TAFs and just used higher end SHRA. A southwesterly flow generally around 5 to 10 kts with occasional gusts to 14 to 18kts this afternoon will relax this evening. Looking ahead... Mainly VFR conditions expected through the work week with scattered mainly afternoon and evening showers and thunderstorms. This could result in some restrictions in morning fog/stratus or storms with the greatest risk late in the work week. -Blaes && .CLIMATE... RDU Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 105 1952 | 78 2011 24 July | 101 2011 | 79 2011 GSO Records: Date | High Year | High Min Year ------------------------------------------ 23 July | 99 1952 | 78 2010 24 July | 99 1914 | 78 2010 FAY Records: Date | High Year | High Min Year ------------------------------------------- 23 July | 103 2011 | 79 1998 24 July | 105 1952 | 79 1945 && .RAH WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM EDT this evening for NCZ010- 011-026>028-041>043-077-078-085-086-088-089. Heat Advisory until 7 PM EDT this evening for NCZ007>009- 021>025-038>040-073>076-083-084. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BLAES LONG TERM...RE AVIATION...BLAES CLIMATE...RAH
Hazardous weather outlook, Jul 23, 2:59 PM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 259 PM EDT Sun Jul 23 2017 NCZ007>009-021>025-038>040-073>076-083-084-241900- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 259 PM EDT Sun Jul 23 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-041>043-077-078-085-086-088-089-241900- Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett- Wayne-Scotland-Hoke-Cumberland-Sampson- 259 PM EDT Sun Jul 23 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Scattered strong to severe thunderstorms are possible this afternoon through tonight. The primary threat will be damaging downburst winds, excessive deadly lightning and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values will approach 105 degrees on Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 2:32 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
232 PM EDT SUN JUL 23 2017
NCZ073-231915-
Stanly NC-
232 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STANLY COUNTY UNTIL
315 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Plyler, or 11 miles southwest of Albemarle. This
storm was nearly stationary.
Pea size hail, wind gusts up to 50 mph, and deadly cloud to ground
lightning can be expected with this storm.
Locations impacted include...
Albemarle, Plyler, Locust, Oakboro, Stanfield and Finger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
This storm is producing a frequent amount of deadly cloud to ground
lightning. Remember, if you can hear thunder, you are close enough
to be struck by lightning.
&&
LAT...LON 3521 8048 3538 8038 3540 8030 3536 8021
3532 8020 3526 8020 3522 8023 3521 8027
3518 8031 3517 8034 3518 8037 3517 8039
3517 8042 3516 8044 3517 8047 3519 8051
TIME...MOT...LOC 1830Z 112DEG 4KT 3528 8037
VINCENTSpecial weather statement, Jul 23, 2:44 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
244 PM EDT SUN JUL 23 2017
NCZ074-231930-
Montgomery NC-
244 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY COUNTY
THROUGH 330 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Troy, moving east at 5 mph.
Wind gusts up to 50 mph, deadly cloud to ground lightning, and
torrential rainfall can be expected with this storm.
Locations impacted include...
Troy, Biscoe, Mount Gilead, Star, Candor and Pekin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3531 7999 3538 7990 3541 7983 3542 7979
3542 7975 3532 7971 3528 7971 3525 7970
3522 7970 3519 7972 3518 7974 3518 7985
3516 7991 3516 7997 3520 8000 3526 8000
TIME...MOT...LOC 1843Z 275DEG 5KT 3525 7990
VINCENTSpecial weather statement, Jul 23, 2:50 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
250 PM EDT SUN JUL 23 2017
NCZ088-231930-
Cumberland NC-
250 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND COUNTY
UNTIL 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Bragg. This storm was nearly stationary.
Deadly cloud to ground lightning and wind gusts up to 45 mph can be
expected with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Spring Lake, Eastover and Bonnie
Doone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3504 7897 3505 7901 3507 7903 3514 7903
3517 7901 3519 7898 3520 7887 3520 7882
3519 7880 3515 7878 3509 7878 3506 7880
3505 7883 3504 7888
TIME...MOT...LOC 1849Z 264DEG 4KT 3512 7896
VINCENTSpecial weather statement, Jul 23, 3:14 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
314 PM EDT SUN JUL 23 2017
NCZ075-232000-
Moore NC-
314 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE COUNTY UNTIL
400 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Biscoe, or 13 miles west of Carthage, moving east
at 5 mph.
Brief wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Seven Lakes and Eagle Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3537 7972 3540 7968 3542 7961 3542 7956
3538 7952 3533 7949 3526 7949 3523 7952
3522 7958 3522 7965 3525 7968 3526 7970
3528 7971 3531 7971 3535 7973
TIME...MOT...LOC 1914Z 266DEG 6KT 3531 7965
VINCENTSpecial weather statement, Jul 23, 3:21 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
321 PM EDT SUN JUL 23 2017
NCZ084-232000-
Richmond NC-
321 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RICHMOND COUNTY
UNTIL 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Rockingham. This storm was nearly stationary.
Deadly cloud to ground lightning and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Ellerbe, Norman, Covington and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3506 7989 3509 7991 3515 7990 3517 7987
3518 7984 3517 7976 3518 7973 3516 7966
3513 7965 3508 7965 3506 7966 3504 7969
3503 7973 3503 7982
TIME...MOT...LOC 1921Z 316DEG 2KT 3514 7981
VINCENTSpecial weather statement, Jul 23, 3:24 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
324 PM EDT SUN JUL 23 2017
NCZ077-232015-
Harnett NC-
324 PM EDT SUN JUL 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARNETT COUNTY
UNTIL 415 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pope AFB, or 8 miles northwest of Fort Bragg. This storm was nearly
stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Anderson Creek, Timberlake and Pineview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3521 7913 3524 7917 3526 7920 3529 7919
3532 7915 3534 7909 3535 7903 3533 7898
3530 7893 3526 7891 3522 7892 3522 7893
3521 7898 3521 7900 3519 7910
TIME...MOT...LOC 1923Z 243DEG 3KT 3525 7906
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:39 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:00 PM EDT | Special Weather Statement | RAH | Moore | 30 min |
| Jul 23, 2:06 PM EDT | Special Weather Statement | RAH | Stanly | 39 min |
| Jul 23, 2:20 PM EDT | Areal Flood Advisory | RAH | Stanly | 115 min |
| Jul 23, 2:32 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 23, 2:44 PM EDT | Special Weather Statement | RAH | Montgomery | 46 min |
| Jul 23, 2:50 PM EDT | Special Weather Statement | RAH | Cumberland | 40 min |
| Jul 23, 3:14 PM EDT | Special Weather Statement | RAH | Moore | 46 min |
| Jul 23, 3:21 PM EDT | Special Weather Statement | RAH | Richmond | 39 min |
| Jul 23, 3:24 PM EDT | Special Weather Statement | RAH | Harnett | 51 min |
| Jul 23, 3:47 PM EDT | Special Weather Statement | RAH | Anson | 43 min |
| Jul 23, 3:49 PM EDT | Special Weather Statement | RAH | Hoke | 41 min |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 65 min |
| Jul 23, 4:02 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Jul 23, 4:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 23, 4:14 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:21 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 54 min |
| Jul 23, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 50 min |
| Jul 23, 4:27 PM EDT | Special Weather Statement | RAH | Davidson | 48 min |
| Jul 23, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 70 min |
| Jul 23, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 52 min |
| Jul 23, 4:49 PM EDT | Flash Flood Warning | RAH | Hoke, Moore, Richmond, Scotland | 3 hr |
| Jul 23, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 66 min |
| Jul 23, 5:09 PM EDT | Special Weather Statement | RAH | Chatham | 51 min |
| Jul 23, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 49 min |
| Jul 23, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 64 min |
| Jul 23, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 18 min |
| Jul 23, 5:46 PM EDT | Special Weather Statement | RAH | Nash | 44 min |
| Jul 23, 5:54 PM EDT | Special Weather Statement | RAH | Cumberland | 66 min |
| Jul 23, 5:55 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 23, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Wake and 1 more | 79 min |
| Jul 23, 6:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Wake | 3 hr |
| Jul 23, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 56 min |
| Jul 23, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 44 min |
| Jul 23, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Wilson | 81 min |
| Jul 23, 7:39 PM EDT | Special Weather Statement | RAH | Johnston | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.